Lake-Effect Snow, Lake
- When
- February 10, 12:00 PM CST to February 11, 12:00 AM CST
- Where
- Lake forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.472, -87.376 (the zone’s center; the record gives no point)
Lake effect snow fell across parts of northwest Indiana from the afternoon of February 10th into the early morning hours of February 11th. The combination of heavy snow and winds gusting between 35 mph and 45 mph at times caused white out conditions and considerable blowing and drifting snow.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Lake effect snow fell across parts of northwest Indiana from the afternoon of February 10th into the early morning hours of February 11th. The combination of heavy snow and winds gusting between 35 mph and 45 mph at times caused white out conditions and considerable blowing and drifting snow. Storm total snowfall amounts included 12.0 inches two miles west southwest of Burns Harbor; 10.0 inches two miles north northeast of Lakes of the Four Seasons; 9.5 inches six miles west southwest of Valparaiso; 8.5 inches in Portage; 6.5 inches in Wheatfield and 6.0 inches in Lake Station.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Feb 10, 10:23 AM CST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1023 AM CST FRI FEB 10 2012
.DISCUSSION...
1005 AM CST
GOING FORECAST FOR THE SNOW AMOUNTS...IMPACTS...AND HEADLINES THIS
AFTERNOON AND TONIGHT LOOK IN GOOD SHAPE AT THIS TIME. DID MAKE
SOME ADJUSTMENTS TO THE CHICAGOLAND AREA TO ADD PERIODS OF HEAVY
SNOW AND SOME BLOWING SNOW THIS AFTERNOON.
UPSTREAM WAVE ON SATELLITE CHANNELS IS REALLY LOOKING
IMPRESSIVE...WITH RADAR MOSAIC SHOWING AN ENHANCED AREA ALONG AND
JUST BEHIND THE ARCTIC FRONT LINING UP WELL WITH LOW-LEVEL
FRONTOGENSIS AND LAPSE RATES. THE NORTHERLY WINDS PICK UP RAPIDLY
BEHIND THE FRONT WITH GUSTS TO 30 MPH...AND MULTIPLE OBSERVATIONS
HAVE INDICATED ONE QUARTER MILE VISIBILITY /EVEN BRIEFLY A ZERO AT
KOSH/. MULTIPLE SHORT TERM GUIDANCE HAVE A GOOD INITIALIZATION ON
THIS AND THE FORCING...BRINGING THE AREA SOUTHWARD NEARLY INTACT
THROUGH THE HEART OF CHICAGO THIS AFTERNOON...NAMELY BETWEEN 2 AND
5 PM. ENHANCEMENT HAS BEEN SEEN AHEAD OF THIS IN LAKE AND MCHENRY
COUNTIES...LIKELY ROOTED HIGHER THAN THE FORCING SEEN UPSTREAM IN
WI. SIMILAR PRE-FRONTAL DEVELOPMENT IS ALSO LIKELY TO OCCUR AS THE
WAVE SHIFTS SOUTH...SO HAVE BROUGHT HIGHER POPS SOUTH QUICKER.
HAVE BASICALLY GONE NEAR 100 POPS FOR CHICAGO WHERE IT LOOKS
DEFINITE TO SNOW...AND ADDED MENTION OF BLOWING SNOW COINCIDENT
WITH THE FRONTAL PASSAGE. EARLY ANALYSIS OF THE 12Z GUIDANCE SHOWS
THAT THE NAM HAS SHIFTED JUST SLIGHTLY WEST AND THE HRRR HAS
INITIAL SETUP INTO SOUTHEAST COOK COUNTY AS WELL. WILL LOOK AT
THIS FURTHER TO SEE IF SNOWFALL AMOUNTS IN SOUTHEAST COOK NEED TO
BE ADJUSTED UPWARDS AT ALL. THE MORE RESIDUAL TIME STILL LOOKS TO
BE IN EASTERN LAKE AND PORTER COUNTIES.
MTF
//PREV DISCUSSION...
SHORT TERM (TODAY THROUGH SATURDAY)...
400 AM CDT
PRIMARY SHORT TERM CONCERN IS WITH LAKE ENHANCED SYNOPTIC SNOW THIS
AFTERNOON FOLLOWED BY POTENTIAL MAJOR LAKE EFFECT EVENT OVER
NORTHWEST INDIANA TONIGHT.
SNOW IS DEVELOPING AND INCREASING IN COVERAGE AND INTENSITY OVER
CENTRAL INTO NORTHEAST WISCONSIN EARLY THIS MORNING AS SHARP UPPER
TROUGH DROPS SOUTHWARD AND LOW LEVEL FRONTOGENETIC FORCING
INCREASES. SHORT RANGE GUIDANCE GENERALLY SEEMS TO HAVE A GOOD
HANDLE ON THIS AND WOULD ANTICIPATE THIS SNOW TO CONTINUE TO DEVELOP
SOUTHWARD TOWARD THE CWA (ESPECIALLY EASTERN COUNTIES) AS THE UPPER
TROUGH CONTINUES TO DIG SOUTHWARD. AS LOW LEVEL FLOW BECOMES
NORTHERLY AND COLD AIR ADVECTION INCREASES COULD SEE SOME LAKE
ENHANCEMENT TO THIS SYNOPTIC SNOW RIGHT NEAR THE LAKE INTO SOUTHEAST
COOK COUNTY AS WELL AS INTO LAKE COUNTY INDIANA. OVERALL...NOT
EXPECTING THIS TO BE A BIG SNOW EVENT WITH GENERALLY AN INCH OR TWO
EXPECTED MOST AREAS...WITH LOCALLY 3 INCHES NOT OUT OF THE QUESTION
POSSIBLE FROM DOWNTOWN CHICAGO AND ESPECIALLY SOUTH INTO SOUTHEAST
COOK COUNTY.
EVEN THOUGH SNOWFALL TOTALS ARE GENERALLY EXPECTED TO BE GENERALLY
SUB-ADVISORY CRITERIA HAVE OPTED TO ISSUE A WINTER WEATHER ADVISORY
FOR A FEW REASONS. FIRST...SNOWFALL THIS AFTERNOON COULD HIT RATHER
SUDDENLY AND FALL MODERATELY AT TIMES WITH MOST OF THE 1 TO LOCALLY
3" ACCUMULATION OCCURRING IN SHORT PERIOD OF TIME RIGHT BEFORE
FRIDAY AFTERNOON RUSH HOUR. CONSIDERING THE POTENTIAL HIGH IMPACT OF
THE EVENT...DIDN'T THINK CANCELING THE LAKE EFFECT SNOW WATCH AND
GOING WITH NO HEADLINES WOULD BE SENDING THE CLEAREST MESSAGE TO THE
PUBLIC. ALSO...STILL NOT TOTALLY OUT OF THE QUESTION THAT HEAVIER
LAKE EFFECT SNOW COULD CLIP AREAS NEAR THE LAKE AND INDIANA STATE
LINE WITH SOME MORE INTENSE SNOW THAN IS CURRENTLY EXPECTED LATE
THIS AFTERNOON INTO EARLY THIS EVENING BEFORE A SLIGHTLY MORE
NORTHWESTERLY COMPONENT TO THE WINDS LOCK IN.
MUCH BIGGER STORY IS THE INTENSE LAKE EFFECT SNOW EVENT THAT LOOKS
TO BE SHAPING UP FOR TONIGHT OVER NORTHWEST INDIANA WHERE LAKE
EFFECT SNOW WARNINGS HAVE BEEN ISSUED. VERY COLD AIR MASS MOVING
OVER THE UNSEASONABLY MILD LAKE (OFFSHORE LAKE SFC TEMPS 4-5C) WILL
RESULT IN EXTREMELY UNSTABLE CONDITIONS DEVELOPING TONIGHT. REALLY
LOOKING LIKE A CLASSIC INTENSE SINGLE BAND SET-UP DEVELOPING BY
MID-LATE EVENING AND LINGERING INTO VERY EARLY SATURDAY MORNING.
BOUNDARY LAYER STREAMLINES SHOW FULL FETCH DOWN THE LAKE ACTUALLY
ORIGINATING FROM LAKE SUPERIOR SNOW BAND. LAKE-850MB DELTA-T PROGGED
TO INCREASE TO 20-23C OVERNIGHT WITH 700MB DELTA-T VALUES NEARING
30C AS EQUILIBRIUM LEVELS RISE TO OVER 12000FT. GIVEN THE STRONG
INSTABILITY WITH LAKE INDUCED CAPES OVER 700 J/KG AND TEMPS AT THE
EQUILIBRIUM LEVELS APPROACHING THE -30C WOULDNT BE SURPRISED TO EVEN
SEE SOME THUNDERSNOW DEVELOP AT THE HEIGHT OF THE EVENT TONIGHT.
SNOWFALL RATES WITHIN THE LAKE EFFECT SNOW BAND WILL LIKELY REACH AT
LEAST 2-3 INCHES PER HOUR WITH WHITE-OUT CONDITIONS EXPECTING TO
MAKE TRAVEL EXTREMELY DANGEROUS IF NOT OUTRIGHT IMPOSSIBLE.
GAVE VERY SERIOUS CONSIDERATION TO GOING WITH A BLIZZARD WARNING
RATHER THAN LAKE EFFECT SNOW WARNING...BUT GFS HAS WINDS COMING DOWN
QUICKER THAN THE WRF-NAM AND EVEN IF WRF-NAM VERIFIES NOT SURE THE
STRICT 3 HOUR CRITERIA WILL BE MET. REGARDLESS...OF WHETHER STRICT
CRITERIA IS OFFICIALLY MET...BLIZZARD CONDITIONS WILL LIKELY BE
EXPERIENCED WITHIN THE INTENSE SNOW BAND LATE TONIGHT. AS IS ALWAYS
THE CASE...SNOWFALL TOTALS ARE VERY DIFFICULT TO PIN DOWN IN LAKE
EFFECT SITUATIONS. IF THE BAND OF +SN SITS IN ANY ONE LOCATION FOR
AN EXTENDED PERIOD OF TIME THEN WOULDN'T TAKE MUCH IMAGINATION TO
ENVISION SNOWFALL TOTALS OF AT LEAST 18 INCHES. MODELS SUGGEST THE
BAND WILL PROBABLY BE MOBILE ENOUGH TO GENERALLY KEEP TOTALS IN THE
6-12 INCH RANGE...BUT OBVIOUSLY FORECAST CONFIDENCE ISNT
PARTICULARLY HIGH. EXPECT THE BAND WILL MAKE IT FAR ENOUGH INLAND TO
POSE A THREAT FOR SIGNIFICANT SNOWS INTO JASPER AND POSSIBLY EVEN NE
NEWTON COUNTY. HAVE ISSUED A LAKE EFFECT SNOW ADVISORY THERE
THINKING THAT THE INTENSITY WILL BE SOMEWHAT LESSENED THAT FAR
INLAND.
LAKE EFFECT BAND SHOULD SHIFT EAST OF OUR CWA EARLY SAT MORNING WITH
QUIET WEATHER EXPECTED TO FOLLOW.
IZZI
LONG TERM (SUNDAY THROUGH THURSDAY)...
322 AM CDT
STRONG HIGH PRESSURE WILL BE SPRAWLED ACROSS THE CENTRAL AND
NORTHERN PLAINS SUNDAY AS THE UPPER TROUGH AXIS SWINGS EASTWARD OFF
THE EAST COAST. MID LEVEL AIR WILL HAVE WARMED WITH THE DEPARTURE OF
THE TROUGH WITH H85 TEMPS AROUND -8C. THE HIGH WILL BE SETTLING
SOUTHEASTWARD LEAVING THE LOCAL AREA IN THE WESTERLY GRADIENT ON ITS
NORTHEASTERN FLANK SO IT WILL REMAIN A BIT BREEZY. HOWEVER...HIGH
TEMPS WILL BE A BIT WARMER THAN SATURDAY WITH READINGS IN THE UPPER
20S TO AROUND 30 WITH A FAIR AMOUNT OF SUNSHINE EXPECTED.
THE HIGH WILL BE MOVING EASTWARD ACROSS THE SOUTHEASTERN
U.S./TENNESSEE VALLEY MONDAY WITH LOW AMPLITUDE UPPER RIDGING
CROSSING THE MID AND UPPER MISSISSIPPI RIVER VALLEY AND WESTERN
GREAT LAKES. AN UPPER LEVEL TROUGH WILL MOVE FROM THE DESERT
SOUTHWEST INTO THE HIGH PLAINS MONDAY MORNING WHILE PHASING WITH A
NORTHERN STREAM OF FLOW RESULTING IN A LONGER WAVE TROUGH. THERE IS
NOT MUCH MORE THAN A WEAK BROAD SURFACE TROUGH THAT DEVELOPS IN
CONJUNCTION WITH THE UPPER FEATURE. HOWEVER...SOUTHERLY RETURN FLOW
BEHIND THE DEPARTING SURFACE HIGH WILL INTENSIFY INTO EARLY MONDAY
AFTERNOON AS MID LEVEL WARM ADVECTION COMMENCES AHEAD OF THE UPPER
TROUGH. THIS IS EXPECTED TO SPREAD LIGHT SNOW ACROSS THE AREA BY
MONDAY AFTERNOON. THE TROUGH WILL BE SOMEWHAT SLOW TO PASS GIVEN
THAT IT WILL BE RATHER BROAD SO LIGHT SNOW WILL PROBABLY CONTINUE
INTO TUESDAY MORNING. AMOUNTS DO NOT LOOK SIGNIFICANT AT THIS TIME
BUT SOME LIGHT ACCUMULATION SEEMS PLAUSIBLE...ESPECIALLY MONDAY
AFTERNOON INTO EARLY TUESDAY NIGHT.
HEIGHTS RISE MODESTLY BEHIND THE TROUGH TUESDAY INTO WEDNESDAY
LEADING TO A GRADUAL MODERATION OF TEMPS INTO THURSDAY. MODEL
AGREEMENT WITH THE UPPER FLOW DIMINISHES WITH THE HANDLING OF
TROUGHING COMING INTO THE WESTERN U.S. THE GFS BRINGS IN AN INITIAL
TROUGH INTO SOUTHERN CALIFORNIA AND THE FOUR CORNERS REGION FOLLOWED
BY A SECOND AND MORE SUBSTANTIAL TROUGH INTO WEDNESDAY. THE ECMWF IS
MORE FOCUSED ON A SINGLE TROUGH DIGGING MORE INTO THE NORTHERN BAJA
OF CALIFORNIA AND CUTTING OFF FROM THE MAIN FLOW AND MEANDERING
EASTWARD. THE GFS REMAINS MORE PROGRESSIVE WITH THE FLOW BRINGING
THE TROUGH ACROSS THE AREA TUESDAY LEADING TO ANOTHER ROUND OF
PRECIPITATION. WARMER AIR WILL BE IN PLACE ALOFT WITH H85 TEMPS A
FEW DEGREES EITHER SIDE OF 0C SO MIXED PRECIP MAY BE A CONCERN. DO
NOT HAVE A GREAT DEAL OF CONFIDENCE GIVEN THE MODEL DISCREPANCIES SO
WILL STICK WITH SLIGHT AND LOW CHANCE POPS FOR THURSDAY FOR NOW.
MDB
IZZI
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 16Z...
* CIGS DOWN TO ARND 1600FT AGL...WILL CONTINUE TO LOWER AS ADDTL
SNOW DEVELOPS.
* WEST WINDS WILL EVENTUALLY VEER NORTH. POSSIBLY FOR A PERIOD OF
TIME WINDS MAY BLEED NORTHEAST FOR A TEMPO BETWEEN 19-22Z.
* SNOW MAY REDUCE VSBYS DOWN TO ARND 1SM...WITH SOME OF THE MORE
POTENT BURSTS REDUCING SNOW TO ARND 1/2SM.
BEACHLER
//DISCUSSION...UPDATED 12Z...
A LOW PRESSURE SYSTEM PASSES TO THE NORTH TODAY...BUT ITS COLD
FRONT WILL PASS THROUGH THE REGION LATE THIS MORNING THROUGH EARLY
THIS AFTERNOON. LIGHT SNOW SHOWERS WILL SPREAD ACROSS THE REGION
AND WINDS WILL TURN NORTHERLY BEHIND THE FRONT. EXPECTING MVFR
VSBY IN THE LIGHT SNOW SHOWERS. MODELS INDICATE THERE WILL BE
LAKE ENDUCED LIFT AFFECTING REACHING AS FAR INWARD AS ORD AND MDW.
THE ENHANCED LIFT LOOKS LIKE IT WILL BE BELOW THE IDEAL SNOW
GROWTH ZONE...WHICH WILL RESULT IN VERY FINE SNOW FLAKES. WHILE
NOT EXPECTING MORE THAN 1 TO 2 INCHES OF TOTAL SNOW ACCUMULATION
TODAY FOR MDW AND ORD...AN ABUNDANCE OF SMALL SNOW FLAKES COMBINED
WITH WIND GUSTS UP TO 30 KT WILL RESULT IN IFR TO LIFR VSBYS THIS
AFTERNOON.
WINDS WILL TURN MORE NORTHWESTERLY LATE THIS AFTERNOON...WHICH
WILL PUSH THE SNOW BAND INTO NORTHWEST INDIANA. GYY WILL BE
HARDEST HIT BY THE SNOW TODAY...WITH AT LEAST 5 TO 7 INCHES OF
SNOW POSSIBLE. MORE SNOW COULD ACCUMULATE DEPENDING ON HOW LONG
THE LAKE EFFECT SNOW BAND RESIDES OVER GYY. LUCKILY...EXPECTING
THE WORST OF THE SNOW TO OCCUR AFTER OPERATING HOURS.
CONDITIONS WILL RAPIDLY IMPROVE BEHIND THE SNOW...WITH VFR
EXPECTED BY SATURDAY MORNING AT ALL TERMINALS EXCEPT GYY. GUSTY
NORTHWEST WINDS WILL CONTINUE THROUGH TOMORROW.
JEE
//ORD AND MDW CONFIDENCE...UPDATED 16Z...
* HIGH CONFIDENCE IN CIGS FORECAST.
* MEDIUM CONFIDENCE ON WIND CHANGE FROM W TO N.
* LOW CONFIDENCE IN WINDS BENDING NE.
* HIGH CONFIDENCE IN WIND GUSTS.
* HIGH CONFIDENCE IN SNOW AND BURSTS OF SNOW.
BEACHLER
//OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z...
SATURDAY NIGHT/SUNDAY...VFR.
MONDAY/TUESDAY...LIGHT SNOW...IFR CIGS POSSIBLE.
WEDNESDAY...VFR.
THURSDAY...CHANCE OF RAIN OR SNOW.
JEE
&&
.MARINE...
305 AM CST
A STRONG PUSH OF COLD AIR WILL FOLLOW A COLD FRONT DOWN THE LENGTH
OF LAKE MICHIGAN TODAY. WINDS WILL QUICKLY SHIFT NORTHERLY AND
INCREASE TO GALES TO 35KT. AS TEMPERATURES PLUNGE TO WELL BELOW
32F...STRONG WINDS AND HIGH WAVES WILL COMBINE WITH THE COLD AIR TO
GENERATE CONDITIONS CONDUCIVE TO FREEZING SPRAY. WEAK CONVERGENCE
IN THE WIND FIELD OVER THE LAKE WILL ALSO LEAD TO BANDS OF HEAVY
SNOW SHOWERS AS WELL...OCCASIONALLY LIMITING VISIBILITY TO A QUARTER
MILE OR LESS AT TIMES. NORTH GALES AND FREEZING SPRAY ARE EXPECTED
TO PERSIST OVER MUCH OF THE LAKE THROUGH TONIGHT AND INTO SATURDAY
MORNING. THE NEARSHORE WATERS WILL NOT FARE MUCH BETTER...EXCEPT
THAT THE ILLINOIS NEARSHORE WATERS MAY BE SPARED THE SUSTAINED GALE
FORCE WINDS...BUT OCCASIONAL GALE FORCE GUSTS ARE NOT OUT OF THE
QUESTION. AS HIGH PRESSURE BUILDS OUT OF CANADA AND THROUGH THE
PLAINS AND MISSISSIPPI VALLEY...BRISK NORTHWESTERLY WINDS WILL
PREVAIL OVER THE LAKE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.
KREIN
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WINTER WEATHER ADVISORY...ILZ014-ILZ022 UNTIL 9 PM FRIDAY.
WINTER WEATHER ADVISORY...ILZ006-ILZ013 UNTIL 6 PM FRIDAY.
IN...LAKE EFFECT SNOW WARNING...INZ001...3 PM FRIDAY TO 4 AM SATURDAY.
LAKE EFFECT SNOW WARNING...INZ002...3 PM FRIDAY TO 9 AM SATURDAY.
LAKE EFFECT SNOW ADVISORY...INZ011...6 PM FRIDAY TO 9 AM
SATURDAY.
LM...GALE WARNING...LMZ080-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-
LMZ779-LMZ868-LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 9 AM
SATURDAY.
GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565 UNTIL 6
AM SATURDAY.
SMALL CRAFT ADVISORY...ILLINOIS NEARSHORE WATERS UNTIL 5 PM SATURDAY.
GALE WARNING...LMZ743-LMZ744-LMZ745...3 PM FRIDAY TO NOON
SATURDAY.
SMALL CRAFT ADVISORY...INDIANA NEARSHORE WATERS UNTIL 3 PM FRIDAY.
SMALL CRAFT ADVISORY...LMZ743-LMZ744-LMZ745...NOON SATURDAY TO 2
PM SUNDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 433 AM CST FRI FEB 10 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 111045- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 433 AM CST FRI FEB 10 2012 /533 AM EST FRI FEB 10 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. SNOW IS LIKELY THIS AFTERNOON INTO THE EARLY EVENING OVER NORTHEAST ILLINOIS AND NORTHWEST INDIANA WITH ACCUMULATION OF 1 TO 3 INCHES. HEAVY LAKE EFFECT SNOW IS LIKELY TONIGHT OVER NORTHWEST INDIANA WITH ACCUMULATIONS WELL IN EXCESS OF 6 INCHES POSSIBLE NEAR THE LAKE. WIND CHILLS WILL DROP BELOW ZERO TONIGHT OVER NORTHERN ILLINOIS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LINGERING LAKE EFFECT SNOW SHOWERS ARE LIKELY OVER PORTER COUNTY INDIANA SATURDAY MORNING. SUBZERO WIND CHILLS ARE LIKELY SATURDAY MORNING AND AGAIN SATURDAY NIGHT INTO SUNDAY MORNING. THERE IS A CHANCE OF LIGHT SNOW MONDAY INTO TUESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-111045- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 433 AM CST FRI FEB 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT...WITH GALES LIKELY THIS AFTERNOON INTO TONIGHT FOR THE INDIANA NEARSHORE. FREEZING SPRAY IS LIKELY TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH SATURDAY ALONG THE ILLINOIS NEARSHORE AND INTO SUNDAY FOR THE INDIANA NEARSHORE WHERE GALES ARE ALSO EXPECTED SATURDAY MORNING. ALSO...FREEZING SPRAY IS LIKELY SATURDAY MORNING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-111045- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 433 AM CST FRI FEB 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. GALE FORCE WINDS AND FREEZING SPRAY ARE LIKELY TO DEVELOP TODAY AND CONTINUE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GALE FORCE WINDS AND FREEZING SPRAY ARE LIKELY SATURDAY MORNING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO IZZI
The national radar mosaic for the moment the first event began.
3 lake-effect snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2012Every state in 2012This day in weather historyWarnings in Indiana, February 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 367444, 367445, 367446.